MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ARC; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 ARC; CATHETER, PERCUTANEOUS
Model Number ARC-132
Medical Device Problem Codes Break (1069); Collapse (1099)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the physician attempted to cross the target lesion with the marksman catheter and arc intracranial support catheter, but they failed to pass in spite of repeated attempts.This resulted in a crush/break of the arc, marksman devices at the distal end.The patient was undergoing surgery of an acute ischemic stroke.It was noted that the vessel tortuosity was moderate.There were no related patient symptoms.
 
Additional Manufacturer Narrative
The arc catheter (model: arc-132 lot: a508779) and marksman catheter (model: fa-55160-1030 lot: a684245) were returned for analysis within a shipping box and within a plastic bio-pouch.The arc catheter was returned within an opened arc outer carton.The marksman catheter was returned within an opened marksman outer carton.The marksman catheter is compatible for use with = 5fr sized guiding catheters.The arc catheter has a labeled proximal od (outer diameter) of 6.0fr and distal od of 5.3fr.The arc catheter was found compatible for use with the marksman catheter.The arc total length was measured to be ~138.3cm and the useable length was measured to be ~131.7cm which is not within specification (specification : 132.00cm +3.0cm / -0cm).No damages or irregularities were found with the arc hub.No bends or kinks were found with the arc catheter body.No damages or irregularities were found with the arc distal tip.The arc catheter was flushed, water exited the distal tip.No other anomalies were observed.The marksman total length was measured to be ~169.4cm (reference: 167cm ± 3) and the useable length was measured to be ~161.9cm which is within specification (sp ecification: 160cm ± 3).Upon visual inspection, no issues or irregularities were observed with the marksman hub.The marksman catheter body was found kinked at ~20.0cm, 15.5cm, 10.0cm, 1.8cm and 1.0cm from the distal tip.No damages were found with the marksman d istal marker band/tip.The marksman catheter was flushed, water exited the distal tip.No other anomalies were observed.The arc catheter and marksman catheter were returned for analysis.No damages or irregularities were found with the arc hub.No bends or kinks were found with the arc catheter body.No damages or irregularities were found with the arc distal tip.The arc catheter was flushed, water exited the distal tip.Upon visual inspection, no issues or irregularities were observed with the marksman hub.The marksman catheter body was found kinked at ~20.0cm, 15.5cm, 10.0cm, 1.8cm and 1.0cm from the distal tip.No damages were found with the marksman distal marker band/tip.The marksman catheter was flushed, water exited the distal tip.Based on the device analysis and reported information, the customer¿s report of ¿difficult navigation¿ could not be confirmed.However, the customer¿s report of ¿catheter kink/crush/damage¿ was confirmed.It is possible the patient¿s vessel tortuosity contributed to the difficult navigation subsequently causing the marksman catheter body to become damaged.However, the cause for the event could not be d etermined.Regarding the customer¿s report of ¿catheter separation/break¿ the issue could not be confirmed as no breaks or separations were found with the returned devices.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARC
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8479789
Report Number2029214-2019-00278
Device Sequence Number13933326
Product Code DQY
UDI-Device Identifier00847536003460
UDI-Public00847536003460
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2019
Device Model NumberARC-132
Device Catalogue NumberARC-132
Device Lot NumberA508779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1